Jump to content
CrazyBoards.org

Recommended Posts

So when I met with my gynecologist/reproductive endocrinologist NP, she gave me a prescription for medroxyprogesterone acetate (generic for provera) to take if I had no period after a period of time.  Unfortunately I can't remember if it's 2 or 3 months (I'll see her soon), but now is the time that i have to take it per my calendar reminder from the last one that came naturally. 

Has anyone done this before?  I think the idea (per dr google) is that I take it for 10 days and then 2-10 days after that, the induced period comes.  But it's not a drug I'm familiar with.  Thought someone here might be.

Share this post


Link to post
Share on other sites
25 minutes ago, dancesintherain said:

 Has anyone done this before?  I think the idea (per dr google) is that I take it for 10 days and then 2-10 days after that, the induced period comes.  But it's not a drug I'm familiar with.  Thought someone here might be.

I have used it a few times, but it's been awhile......At one point, I was having very irregular periods, and my gyn doc at the time prescribed it for me, for the purpose of inducing a period--similiar to your situation.

Thankfully, I did not have to take it on a long-term basis, because a "Provera" period, for me, was very painful, heavy cramping, heavy flow, and lasted longer than normal.........That was just me, though...YMMV.

The time frame you posted sounds about right, from what I experienced.

Edited by CrazyRedhead

Share this post


Link to post
Share on other sites
2 minutes ago, dancesintherain said:

thanks, good to know.  Now that you mention it, I do remember her saying that patients report they can be worse periods overall.  I'd forgotten that bit of fun.

I hope everything turns out okay, dances....Yes, I do remember those "fun" times....**SIGH**

Share this post


Link to post
Share on other sites

If you can manage to get a prescription for it, Voltaren (diclofenac sodium) or Mobic (meloxicam) are two marvelous NSAID analgesics that may help with the drug-induced dysmenorrhea. That's about the only suggestion I have, I'm not too familiar with woman parts and anatomy and whatnot (being a gay guy... lol). I hope everything goes well with your treatment though and you have as painless a menses as possible!

Share this post


Link to post
Share on other sites

good to know.  would it be infrequent enough that the nsaid/lithium interaction problem is not an issue?  that's the only thing that keeps me with extra strength tylenol.

Share this post


Link to post
Share on other sites
19 minutes ago, dancesintherain said:

good to know.  would it be infrequent enough that the nsaid/lithium interaction problem is not an issue?  that's the only thing that keeps me with extra strength tylenol.

Oooooh I forgot about that... Yeah Epocrates says there's a pretty big interaction with those two meds and lithium. Well darn...

EDIT: Heh, if you could get your gynecologist to do it (I doubt so), you could get prescribed Tylenol #3 or Tylenol #4... lol

Edited by mikl_pls

Share this post


Link to post
Share on other sites

darn, it was worth a shot.

I'll see what she's wiling to do and how bad it is.  I'm thinking it's tylenol extra strength for me.

Edited by dancesintherain

Share this post


Link to post
Share on other sites

Just dropping in to go off-topic but your thread on sexual side effect drugs and the raised prolactin your docs haven't dealt with because you're not lactating - elevated prolactin also interferes with menses.  This may be from something completely different and you know that, but I thought I'd mention it as you could be having symptoms of elevated prolactin that need to be addressed.

Share this post


Link to post
Share on other sites

you're welcome to drop in.  Thanks--I had forgotten that.  She did mention it initially, before deciding not to currently treat it b/c of the lack of lactation and the fact that I wasn't trying to get pregnant.

Share this post


Link to post
Share on other sites

If I'm not mistaken, my pdoc said that extremely elevated prolactin chronically can raise your chances for breast cancer.

Share this post


Link to post
Share on other sites
5 hours ago, mikl_pls said:

If I'm not mistaken, my pdoc said that extremely elevated prolactin chronically can raise your chances for breast cancer.

As well as bone loss.

Share this post


Link to post
Share on other sites

Well I’m not going off the drug that’s likely causing it.  I don’t want to land in the hospital after a psychotic break.

 

edit - that came off a bit more defensive than intended.  I appreciate knowing that there are risks, but changing fanapt is not on the table.

Edited by dancesintherain

Share this post


Link to post
Share on other sites

I don't think anyone is necessarily saying to change fanapt - but you might want to discuss meds to lower prolactin (and if there are any issues associated with those long term).

Share this post


Link to post
Share on other sites

we'll see.  I called and asked if there was any bloodwork she wanted done in advance of the appointment.  I can't do the time off to order it and then time off to discuss it.  It needs to be a one-time deal.  Or if not, it needs to be something that can be spread across months, because I just don't have the sick leave/annual leave to spare.  I've had to use 4 hours every 2-3 weeks for the warts and I only get 4 hours sick and 4 hours annual every two weeks.

Share this post


Link to post
Share on other sites
On 12/26/2019 at 1:17 PM, dancesintherain said:

So when I met with my gynecologist/reproductive endocrinologist NP, she gave me a prescription for medroxyprogesterone acetate (generic for provera) to take if I had no period after a period of time.  Unfortunately I can't remember if it's 2 or 3 months (I'll see her soon), but now is the time that i have to take it per my calendar reminder from the last one that came naturally. 

Has anyone done this before?  I think the idea (per dr google) is that I take it for 10 days and then 2-10 days after that, the induced period comes.  But it's not a drug I'm familiar with.  Thought someone here might be.

Apparently I didn't read the OP well the first time. For amenorrhea (secondary), Epocrates says to take Provera 5-10 mg PO qd x5-10 days, and to start on day 16 or 21 of cycle. I don't know if that's helpful. You could always call and ask your OBGYN and/or pharmacist. Again though, I'm a gay guy so I don't know much about lady parts. 😕 Sorry if I'm out of line by posting about this.

Share this post


Link to post
Share on other sites

No worries, it’s good to hear.  I took it as prescribed (10mg for 10 days) and my period started on day 8.  We can’t time it around anything because the sole reason I’m taking it is because my cycle is so infrequent/irregular.  So it’s either after two months or after three.  I’ll find out tomorrow when I meet to talk with her about sex drive (and maybe prolactin).

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...